Thunderstorm Wind, Bryan
- When
- November 6, 1:15 AM EST
- Where
- Bryan County, 3 mi SW of Ellabell
- Measured
- 50 kt (58 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.083, -81.517
Several trees were down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 5, 9:30 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EST TUE NOV 5 2002
BASED ON RADAR/SFC OBSERVATIONS AND MSAS LIFTED INDEX...WARM FRONT
AT 02Z RUNNING ROUGHLY FROM NEAR MCCLELLANVILLE TO CHS TO RBW TO
BETWEEN TBR AND AGS. TEMPS HAVE CLIMBED INTO THE LOWER AND MID 70S
MOST PLACES S OF THE FRONT...AND HAVE RISEN INTO THE MID AND UPPER
60S TO THE N IN THE CWA. WINDS HAVE BEEN A LITTLE GUSTY IN AND NEAR
THE HEAVIER RAINS...WITH VWP SHOWING 35-45 KT AT 2 AND 3K FT (EVEN
50 KT NOW AS LOW AS 4K FT).
SO FAR WEVE SEEN LITTLE OR NO TSRA ACROSS THE CWA...WITH SOMEWHAT
LIMITED CAPE AND INSTABILITY...ALTHOUGH HELICITY IS QUITE
IMPRESSIVE. INSTABILITY WILL INCREASE TONIGHT NOW THAT MOST PLACES
ARE IN THE WARM SECTOR AND SPC HAS MOST OF THE CWA IN A SLIGHT RISK
OVERNIGHT. WITH LOW LEVEL JET IN PLACE...THIS SEEMS REASONABLE. ILL
GO AHEAD AND RAISE POPS TO CATEGORICAL FOR ALL AREAS...EXCEPT THE
COASTAL SE GA COUNTIES. WILL ALSO INCLUDE MENTION THAT A FEW STORMS
COULD BE STRONG. WILL RAISE WINDS A BIT ALONG THE COAST WITH THE LOW
LEVEL JET IN THE AREA...ESPECIALLY FOR COASTAL SC. NOT YET SURE
EXACTLY HOW ILL WORD TEMPS FOR TONIGHT...SEEING AS MOST PLACES ARE
STILL RISING...BUT WILL RAISE TEMPS FROM PREVIOUS FCST.
MARINE...ONLY MINOR CHANGES PLANNED FOR THE MARINE PKG THIS EVNG.
WNDS ARE FINALLY ON THE INCR ACROSS THE COASTAL WTRS WITH BUOY 41004
NOW REPORTING 21G25KT AND 27G33KT OFF THE SABSOON TOWER 50M
PLATFORM. WNDS ARE NOT AS HIGH CLOSER TO THE IMMEDIATE SC COAST NR
THE VCNTY OF THE COASTAL FNT HWVR THIS WL CHANGE AS IT MOVES SLOWLY
INLAND AND LIFTS N OVRNGT. THE KCLX VWP SHOWS A SOLID 35 TO 40KT AT
2000 FT SO THE MUCH ANTICIPATED LLJ IS BEGINNING TO MATERIALIZE. SEE
NO REASON TO MAKE ANY CHANGES TO THE GALE WARNING OR SMALL CRAFT
ADVISORY AREAS ATTM. WL ISSUE AN UPDATED MARINE WEATHER STATEMENT
LTR THIS EVNG.
.CHS...
GA...GALE WARNING TONIGHT AND WEDNESDAY AMZ374.
SMALL CRAFT ADVISORY AMZ354.
SC...GALE WARNING AMZ350-352-SCZ047>050.
SMALL CRAFT ADVISORY AMZ330.
PM/SBTGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 PM EST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE... .SEVERE WEATHER...STRONG TO SEVERE THUNDERSTORMS...AND EVEN ISOLATED TORNADOES ARE EXPECTED ACROSS PARTS OF SOUTHEAST GEORGIA AND SOUTHERN AND EASTERN SOUTH CAROLINA UNTIL 4 AM EST. STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AND DANGEROUS LIGHTNING STRIKES. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .MARINE WEATHER...GALE FORCE WINDS OF 30 TO 35 KT ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS THE SOUTH CAROLINA COASTAL WATERS...AS WELL AS THE GEORGIA OFFSHORE WATERS. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN... .MARINE...GALE FORCE WINDS OF 30 TO 35 KT ARE EXPECTED TO CONTINUE INTO EARLY WEDNESDAY MORNING ACROSS THE COASTAL WATERS OF SOUTH CAROLINA AND THE OFFSHORE GEORGIA WATERS. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PM
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060430- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 830 PM EST TUE NOV 5 2002 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ACROSS MOST OF SOUTHEAST GEORGIA...AND SOUTHERN AND EASTERN SOUTH CAROLINA TONIGHT... A WARM FRONT WILL CONTINUE NEAR OR JUST NORTH OF SOUTHEAST SOUTH CAROLINA TONIGHT...AS A COLD FRONT MOVES EAST ACROSS ALABAMA AND GEORGIA. BETWEEN THESE TWO SYSTEMS...A WARM AND UNSTABLE AIR MASS WILL RESULT IN A THREAT OF STRONG OR SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA...AND SOUTH AND EAST SECTIONS OF SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE WIND GUSTS IN EXCESS OF 60 MPH...CLOUD TO GROUND LIGHTNING STRIKES AND THE POSSIBILITY OF ISOLATED TORNADOES. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST NEAR 50 MPH REMEMBER...IF THUNDERSTORMS DO OCCUR...STAY INSIDE IF YOU CAN. REFRAIN FROM USING ALL ELECTRICAL APPLIANCES...INCLUDING THE TELEPHONE...UNLESS ITS AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. PM
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1040 PM EST TUE NOV 5 2002 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA...AND FOR SOUTHERN AND EASTERN SOUTH CAROLINA...AS WELL AS THE ADJACENT COASTAL WATERS...UNTIL 4 AM EST... A MOIST AND INCREASINGLY UNSTABLE AIR MASS IS ALREADY OVER THE AREA TONIGHT...AND AS WINDS IN THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO STRENGTHEN...WE EXPECT STRONG OR SEVERE THUNDERSTORMS TO DEVELOP. ISOLATED TORNADOES ARE ALSO POSSIBLE. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...CLOUD TO GROUND LIGHTNING STRIKES AND EVEN THE THREAT OF HAIL WILL OCCUR IN SOME OF THE THUNDERSTORMS...AS THEY MOVE RAPIDLY NORTHEAST NEAR 50. BE PREPARED TO TAKE IMMEDIATE SHELTER IN A SAFE AND SECURE BUILDING IF TORNADOES DO FORM. REMEMBER...MOBILE HOMES OFFER LITTLE PROTECTION FROM TORNADOES...AND SHOULD BE ABANDONED FOR A STURDIER BUILDING. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS...AND BE PREPARED FOR POSSIBLE ACTIVATION OVERNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO...OR THIS STATION FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PM
GAZ114-137-060530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1145 PM EST TUE NOV 5 2002 ...STRONG THUNDERSTORMS WILL MOVE INTO TATTNALL AND LONG COUNTIES AFTER MIDNIGHT... AT 1145 PM...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER APPLING COUNTY MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL MOVE INTO PORTIONS OF TATTNALL AND LONG COUNTIES AFTER MIDNIGHT AND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 50 MPH. SOME COMMUNITIES IN AND NEAR THE PATH OF THESE STORMS INCLUDE...ALTAMAHA...GLENNVILLE AND DONALD. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. BE PREPARED TO TAKE QUICK ACTION SHOULD THREATENING WEATHER APPROACH FOR IF A WARNING IS ISSUED FOR YOUR AREA. 77
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1240 AM EST WED NOV 6 2002 TORNADO WATCH NUMBER 738 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... CANDLER...EVANS...JENKINS...AND TATTNALL THE TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM EST FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CHATHAM...EFFINGHAM...LIBERTY...MCINTOSH...AND SCREVEN. THE TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM EST FOR THE FOLLOWING COUNTIES IN SOUTHERN AND EASTERN SOUTH CAROLINA... ALLENDALE...BEAUFORT...BERKELEY...CHARLESTON...COLLETON... DORCHESTER...HAMPTON...AND JASPER. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PM
The Charleston,SC radar (KCLX), 78 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were down.
Several trees and large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323397, 5323398.